Cutaneous T-cell lymphoma developing in a patient on cyclosporin therapy

J Am Acad Dermatol. 2002 Aug;47(2 Suppl):S165-7. doi: 10.1067/mjd.2002.106357.

Abstract

The use of cyclosporin in the transplant setting is associated with a small but significantly increased risk of the development of lymphoproliferative disorders. These are predominantly but not always related to Epstein-Barr virus (EBV) infection. We report a cutaneous CD30(+) T-cell lymphoma in a patient with atopic eczema during low-dose cyclosporin monotherapy. There was no evidence of EBV DNA transcripts in the tumor tissue as assessed by in situ hybridization. The tumors resolved when cyclosporin therapy was stopped and have not recurred. There are a few reports of primary cutaneous lymphoma in transplant patients. This is the first report to our knowledge of cutaneous lymphoma in a patient treated with low-dose cyclosporin monotherapy. Although this finding may be coincidental, we believe this case highlights the small lymphoproliferative risk associated with cyclosporin.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Cyclosporine / adverse effects*
  • Cyclosporine / therapeutic use
  • Dermatitis, Atopic / drug therapy
  • Dermatologic Agents / adverse effects*
  • Dermatologic Agents / therapeutic use
  • Humans
  • Lymphoma, T-Cell, Cutaneous / chemically induced*
  • Lymphoma, T-Cell, Cutaneous / pathology
  • Male
  • Skin Neoplasms / chemically induced*
  • Skin Neoplasms / pathology

Substances

  • Dermatologic Agents
  • Cyclosporine